Texas, 2006

Flash Flooding in Texas, June 20, 2006

June 20, 2006 · NWS CRP · 4 events in 4 counties and zones

4 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jun 19, 9:40 PM CST, 6 hours 10 minutes earlier.

Area forecast discussion, Jun 19, 9:40 PM CST, 6 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1040 PM CDT MON JUN 19 2006

.UPDATE...INCREASED POPS OVER PORTIONS OF THE EAST AND SKY COVER
ACROSS ALL BUT THE FAR WEST OVERNIGHT/TUESDAY. ALSO TWEAKED WINDS
OVERNIGHT. MID-LEVEL CYCLONE WITH TROPICAL THUNDERSTORM
EPISODES(PRIMARILY THE NORTHEAST CWA) STILL EXPECTED
OVERNIGHT/TUESDAY WITH RADAR IMAGERY ALREADY SHOWING ROBUST
CONVECTION JUST NORTHEAST OF PORT OCONNOR.

&&

.MARINE...MAINTAINED SCEC CONDITIONS FOR THE NEARSHORE/OFFSHORE
WATERS THROUGH THE OVERNIGHT HOURS AS INFLOW FEEDS ORGANIZING CONVECTION.

&&

.AVIATION...VFR CONDITIONS WL CONTINUE ACROSS MUCH OF THE AREA
THROUGH AT LEAST 07Z TUE.  BETWEEN 08Z AND 16Z TUE...WIDESPREAD MVFR
CEILINGS WL PREVAIL ACROSS MOST OF THE ERN ONE-HALF OF THE AREA AS
SHOWERS AND THUNDERSTORMS DEVELOP DUE TO THE WEST-SOUTHWESTWARD
MOVING WARM-CORE LOW PRESSURE SYSTEM (WHICH IS CURRENTLY LOCATED
NEAR HOUSTON).  IFR CEILINGS AND VSBYS WL ALSO OCCUR WITHIN THE
HEAVIER BANDS OF PRECIPITATION...ESPECIALLY ACROSS THE VICTORIA AREA
DURING TUESDAY MORNING.  VERY LITTLE IMPROVEMENT TO CEILINGS ARE
EXPECTED EVEN INTO TUE AFTN AND EVE ACROSS SOUTH TX SINCE THE LOW
PRESSURE SYSTEM WL BE TRACKING RIGHT ACROSS SOUTH TEXAS DURING THIS
TIME.

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 7 PM TUESDAY FOR THE FOLLOWING ZONES:
     ARANSAS...BEE...CALHOUN...GOLIAD...REFUGIO...AND VICTORIA.

GM...NONE.

&&

BB/85...SHORT-TERM
MB/80...LONG-TERM
Hazardous weather outlook, Jun 19, 6:05 PM CST, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
705 PM CDT MON JUN 19 2006

GMZ230-235-250-255-270-275-TXZ229>234-239>247-201100-
ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES-
REFUGIO-SAN PATRICIO-VICTORIA-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB-
705 PM CDT MON JUN 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TONIGHT

AN UPPER LEVEL LOW ALONG THE UPPER TEXAS COAST WILL MOVE SLOWLY
SOUTHWEST TOWARD SOUTH TEXAS AFTER MIDNIGHT TONIGHT...RESULTING IN
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS FROM THE COASTAL
PLAINS EASTWARD TO THE COASTAL BEND. THE SHOWERS AND THUNDERSTORMS
WILL BE MOST NUMEROUS FROM THE VICTORIA CROSSROADS REGION TO THE
NORTHERN COASTAL BEND WHERE TORRENTIAL RAINS WILL BE CAPABLE OF
PRODUCING FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE UPPER LEVEL LOW WILL CONTINUE TO MOVE SLOWLY INTO PORTIONS OF
SOUTH TEXAS ON TUESDAY...RESULTING IN SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS. AGAIN...THE SHOWERS AND THUNDERSTORMS WILL BE
MOST NUMEROUS FROM THE VICTORIA CROSSROADS REGION TO THE NORTHERN
COASTAL BEND WHERE TORRENTIAL RAINS WILL ONCE AGAIN BE CAPABLE OF
PRODUCING FLASH FLOODING. 24 HOUR BASIN AVERAGE RAINFALL AMOUNTS IN
THESE AREAS ENDING TUESDAY EVENING WILL RANGE BETWEEN 3 AND 6 INCHES
WITH ISOLATED AMOUNTS BETWEEN 6 AND 10 INCHES. ELSEWHERE...BETWEEN 1
AND 2 INCHES IS EXPECTED ACROSS THE SOUTHERN COASTAL BEND WITH LESS
THAN 1 INCH OVER THE COASTAL AND RIO GRANDE PLAINS. SOME LOCALIZED
HIGHER AMOUNTS ARE POSSIBLE IN THESE AREAS AS WELL THOUGH.

THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY NIGHT THROUGH THURSDAY
OVER MOST OF SOUTH TEXAS...WITH A SLIGHT CHANCE FOR THUNDERSTORMS ON
FRIDAY. THE MAIN CONCERN WITH THESE THUNDERSTORMS WILL BE LOCALLY
HEAVY RAINFALL AND POSSIBLE FLOODING. AT THIS TIME...RAINFALL
AMOUNTS TUESDAY THROUGH THURSDAY ARE EXPECTED TO AVERAGE BETWEEN 1/4
INCH OVER THE SOUTHERN RIO GRANDE PLAINS AND SOUTHWESTERN COASTAL
BEND...TO AROUND 1 1/2 INCHES OVER THE NORTHERN COASTAL BEND AND
VICTORIA AREA. A FEW THUNDERSTORMS COULD ALSO PRODUCE WIND GUSTS TO
45 MPH MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS OVER
INLAND AREAS. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TE/MG/BB

The radar

The Corpus Christi radar (KCRP), 114 km away, was scanning. The volume nearest the first event began at 09:49 UTC.

Open the radar archive at this moment

Event by event

4 flash flood. Local standard time, as filed.

Flash Flood, Calhoun

When
June 20, 3:50 AM CST to 1:00 PM CST
Where
Calhoun County, Countywide
Reported by
LAW ENFORCEMENT
Coordinates
28.439, -96.615 (the zone’s center; the record gives no point)

Showers and thunderstorms trained across much of Calhoun County for an extended time, producing a doppler radar estimated, wide swath of 6 to 12 inches of rainfall, with isolated amounts of 15 inches across northeast Calhoun County. The rainfall led to flooding of some roadways throughout the county, including areas near Seadrift, Port Lavaca and Indianola. Several vehicles were reported flooded in Indianola. The following are some selected 24 rainfall totals from Calhoun County:Indianola...14.33 inchesPort Lavaca...2.46 inchesPort Lavaca 5 miles SW...8.28 inchesPort O'Connor...6.6 inchesSeadrift...5.25 inches

Flash Flood, Refugio

When
June 20, 7:00 AM CST to 1:00 PM CST
Where
Refugio County, Northeast Portion
Reported by
LAW ENFORCEMENT
Coordinates
28.322, -97.159 (the zone’s center; the record gives no point)

Showers and thunderstorms trained across portions of extreme northeast Refugio County for an extended time, producing a doppler radar estimated swath of 6 to 12 inches of rainfall. The rainfall led to flooding of some Farm to Market roads throughout the northeast portions of the county, near Austwell. In addition, five homes were flooded in Tivoli.The following are some selected 24 rainfall totals from Refugio County:Austwell...13.08 inches

Flash Flood, Victoria

When
June 20, 8:00 AM CST to 10:00 AM CST
Where
Victoria County, 12 mi S of Victoria
Reported by
LAW ENFORCEMENT
Coordinates
28.796, -96.971 (the zone’s center; the record gives no point)

Doppler radar estimated showers and thunderstorms produced an isolated 3 to 5 inches of rainfall in the southern portion of Victoria County. Old Refugio Road at U.S. 77 was reported barricaded due to high water over the road.

Flash Flood, Duval

When
June 20, 8:30 PM CST to 9:30 PM CST
Where
Duval County, Freer
Reported by
LAW ENFORCEMENT
Coordinates
27.681, -98.509 (the zone’s center; the record gives no point)

Doppler radar estimated 3 to 4 inches of rainfall fell over a very short period of time in Freer. A few roadways in and around Freer were flooded.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518833, 5518892, 5518893, 5518894.